MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752201
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that aspiration failure occurred during surgery (unknown procedure type).The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Two turbid fluidics management system (fms) in trays were visually inspected and were tested using a console.The products could be recognized by the console.Product #1 primed and tuned with the sentry handpiece and the 0.9 milli meter aspiration bypass system tip and infusion sleeve from lab stock, successfully and the service data could be retrieved.Cassette maximum vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications.No problem was found with the returned cassette fluidics.Product #2 failed to prime and generated a system message code.A leak occurred at the aspiration tubing to cassette insertion due to a lack of solvent which created channeling between the wall of the cassette and the aspiration tubing.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and product 2 received, the root cause of the system message code could not be conclusively confirmed.Based on the investigation findings, the root cause is unassignable.Product 2 failed, and product 1 met specifications.The broader investigation identified potential contributing factors that may influence the occurrence of system message that include variability in socket bonding performance and gaps in operator training related to the bonding process.An internal investigation was completed.Preventative action plans were initiated to address the contributing factors at the manufacturing site prior to june 2026.¿ preventive: create and implement on the job training documents that detail the precise process for socket bonding manifolds to fmss.¿ preventive: update fms modified atmosphere packaging (map) and techno ideal method of procedure (mop) to include the details outlined in the on-the-job training.Complaints are reviewed and will continue to be monitored at regular intervals for adverse trends.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trends and take further action, as appropriate the manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24118451
Report Number1644019-2026-00445
Device Sequence Number15795582
Product Code LRO
UDI-Device Identifier00380657522019
UDI-Public(01)00380657522019(17)270430(11)250525(10)17ET20
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752201
Device Lot Number17ET20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown